Alert archive / Missouri / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS St. Louis, MO

February 19, 20084 counties in Missouri; Adams County, Brown County, Illinois

NWS St. Louis, MO issued this wind chill advisory at Feb 19, 2008, 3:48 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Feb 20, 2008, 2:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2008, 3:48 PM CST (21:48 UTC)
In effect from
Feb 20, 2008, 2:00 AM CST
Expired
Feb 20, 2008, 11:00 AM CST
In force
9 hr
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 192148
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CST TUE FEB 19 2008

...DANGEROUS WIND CHILLS TO IMPACT PARTS OF NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS TONIGHT...
 ...A PROLONGED PERIOD OF WINTRY WEATHER TO LIKELY IMPACT MUCH OF
THE BI-STATE REGION LATE THIS WEEK...

.A PROLONGED PERIOD OF BELOW NORMAL TEMPERATURES AND ACTIVE
WEATHER WILL AFFECT MUCH OF THE BI-STATE REGION THROUGH THE END OF
THE WEEK. 

FIRST...A STRONG COLD FRONT WILL SWEEP THROUGH LATE TONIGHT AND
PROVIDE A REINFORCING SHOT OF ARCTIC COLD WHICH WILL ENTRENCH
ITSELF OVER THE AREA THROUGH THE END OF THE WEEK. WHEN THIS COLD
AIR INITIALLY MOVES IN LATE TONIGHT AND WEDNESDAY MORNING...IT
WILL BE ACCOMPANIED BY STRONG NORTHWEST TO NORTH WINDS WHICH WILL
DRIVE WIND CHILL VALUES DOWN TO DANGEROUS LEVELS OF 15 TO 20 BELOW
ZERO OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
SUB-ZERO WIND CHILL VALUES WILL BE FOUND AS FAR SOUTH AS THE
INTERSTATE 70 CORRIDOR.

IN ADDITION...A STORM SYSTEM IMPACTING OUR AREA LATE THIS WEEK
WILL INTERACT WITH SOME GULF OF MEXICO MOISTURE AND WARMER AIR AND
DRIVE THIS OVER TOP OF THE ARCTIC COLD THAT IS ENTRENCHED AT THE
LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH OF PRECIPITATION IS
EXPECTED TO IMPACT MUCH OF THE BI-STATE AREA ON THURSDAY AND
FRIDAY...WITH THE WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER
TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW OVER AREAS SOUTH
OF INTERSTATE 70...AND MAINLY STAYING SNOW IN AREAS TO THE NORTH.
PRECIPITATION IS NOT EXPECTED TO BE PERSISTENT THROUGH THE ENTIRE
PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME. THERE IS ALSO
STILL SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS
AND TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW...
SLEET AND ICE APPEAR LIKELY SOMEWHERE IN THE WATCH AREA.


ILZ095-096-MOZ018-019-026-027-201100-
/O.NEW.KLSX.WC.Y.0004.080220T0800Z-080220T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
348 PM CST TUE FEB 19 2008

...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST WEDNESDAY. 

A POWERFUL COLD FRONT WILL DELIVER ANOTHER SHOT OF ARCTIC COLD TO
THE AREA LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING.
STRONG NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL 
ALSO ACCOMPANY THE COLD AIR...AND AS A RESULT...WILL PRODUCE WIND
CHILLS BETWEEN 15 AND 20 BELOW ZERO LATE TONIGHT AND WEDNESDAY
MORNING. BY LATE WEDNESDAY MORNING...RISING TEMPERATURES AND
DIMINISHING WINDS WILL ALLEVIATE THE WIND CHILL HAZARD.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE
AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

MOZ072>074-084-085-099-201100-
/O.NEW.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/
CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
348 PM CST TUE FEB 19 2008

...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN LATE WEDNESDAY NIGHT AS
ALL SNOW...BUT THEN BECOME MIXED WITH SLEET DURING THE DAY ON
THURSDAY...AND WITH FREEZING RAIN BY THURSDAY NIGHT INTO FRIDAY. 

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND
ICE ARE POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
075-201100-
/O.NEW.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
348 PM CST TUE FEB 19 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW...
BUT THEN BECOME MIXED WITH SLEET DURING THE DAY ON THURSDAY...AND
CONTINUE INTERMITTENTLY UNTIL FRIDAY AFTERNOON.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE
POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

TES
3 follow-up statements
000 
WWUS43 KLSX 201041
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
441 AM CST WED FEB 20 2008

...DANGEROUS WIND CHILLS OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS THIS MORNING...
...WINTER STORM WILL AFFECT AREA AS EARLY AS LATE TONIGHT AND
CONTINUE INTO FRIDAY...

.BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER PATTERN WILL AFFECT
PARTS OF MISSOURI AND ILLINOIS THROUGH THE END OF THE WEEK.

FIRST...A STRONG COLD FRONT MOVED THROUGH THE AREA OVERNIGHT
BRINGING AN REINFORCING SHOT OF ARCTIC AIR. GUSTY NORTHWEST WINDS
WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE BELOW ZERO WIND
CHILL VALUES ACROSS MUCH OF THE REGION.

NEXT...A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES
WILL MOVE SLOWLY NORTHEAST ACROSS MISSOURI AND ILLINOIS THURSDAY
AND FRIDAY. THIS SYSTEM WILL CAUSE MOIST AND RELATIVELY WARM AIR
FROM GULF OF MEXICO TO MOVE OVER THE ARCTIC COLD AIR THAT IS
ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH
OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE AREA...WITH THE
WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER TO A WINTRY MIX
OF FREEZING RAIN...SLEET AND SNOW IN AREAS SOUTH OF INTERSTATE
70...WITH SNOW AND SOME SLEET IN AREAS TO THE NORTH. PRECIPITATION
IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE ENTIRE PERIOD...WITH
SOME SMALL BREAKS DURING THIS TIME. THERE IS ALSO STILL SOME
UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS AND TIME
PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW... SLEET AND
ICE APPEAR LIKELY WITHIN THE WATCH AREA.

ILZ095-096-MOZ018-019-026-027-201600-
/O.CON.KLSX.WC.Y.0004.000000T0000Z-080220T1600Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
441 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

WIND CHILLS WILL BE TO AROUND 15 BELOW ZERO THIS MORNING AS GUSTY
NORTHWEST WINDS BETWEEN 10 AND 20 MPH COMBINE WITH AMBIENT
TEMPERATURES FALLING THROUGH THE SINGLE DIGITS. BY LATE MORNING...
THE WINDS WILL BEGIN TO DIMINISH WHICH WILL CAUSE WIND CHILLS TO
SLOWLY RISE FROM THESE DANGEROUS LEVELS.

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY
LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN.
THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND
DRESS IN MULTIPLE LAYERS OF WARM CLOTHING...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

$$

MOZ072>074-084-085-099-202300-
/O.CON.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/
CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
441 AM CST WED FEB 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT AS ALL SNOW...BUT
THEN BECOME MIXED WITH SLEET DURING THE DAY ON THURSDAY...AND WITH
FREEZING RAIN BY THURSDAY NIGHT INTO FRIDAY.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND
ICE ARE POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
075-202300-
/O.CON.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
441 AM CST WED FEB 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW...
BUT THEN BECOME MIXED WITH SLEET BY AFTERNOON...AND CONTINUE
INTERMITTENTLY UNTIL FRIDAY AFTERNOON.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE
POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

BRITT
000 
WWUS43 KLSX 201537
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
937 AM CST WED FEB 20 2008

...DANGEROUS WIND CHILLS OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS THIS MORNING... 
...WINTER STORM WILL AFFECT AREA BEGINNING LATE TONIGHT AND
CONTINUE INTO FRIDAY...

.BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER PATTERN WILL AFFECT
PARTS OF MISSOURI AND ILLINOIS THROUGH THE END OF THE WEEK.

FIRST...A STRONG COLD FRONT MOVED THROUGH THE AREA OVERNIGHT
BRINGING AN REINFORCING SHOT OF ARCTIC AIR. GUSTY NORTHWEST WINDS
WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND
CHILL VALUES OF 15 TO 20 BELOW ZERO OVER PARTS OF NORTHEAST
MISSOURI THROUGH LATE THIS MORNING...BEFORE TEMPERATURES BEGIN TO
WARM AND WINDS DIMINISHING WILL RAISE WIND CHILL VALUES. WIND
CHILLS BELOW ZERO WILL CONTINUE FOR THE REST OF THIS MORNING FOR
MOST AREAS NORTH OF THE INTERSTATE 70 CORRIDOR. 

NEXT...A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED
STATES WILL MOVE SLOWLY NORTHEAST ACROSS MISSOURI AND ILLINOIS
THURSDAY AND FRIDAY. THIS SYSTEM WILL CAUSE MOIST AND RELATIVELY
WARM AIR FROM GULF OF MEXICO TO MOVE OVER THE ARCTIC COLD AIR
THAT IS ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A
BROAD SWATH OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE
AREA...WITH THE WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER
TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IN AREAS SOUTH
OF INTERSTATE 70...WITH SNOW AND SOME SLEET IN AREAS TO THE
NORTH. PRECIPITATION IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE
ENTIRE PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME. THERE IS
ALSO STILL SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT
AREAS AND TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF
SNOW... SLEET AND ICE APPEAR LIKELY WITHIN THE WATCH AREA.

ILZ095-096-MOZ026-027-201645-
/O.EXP.KLSX.WC.Y.0004.000000T0000Z-080220T1600Z/
ADAMS IL-BROWN IL-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
937 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. 

TEMPERATURES HAVE BEGUN TO RISE THROUGH THE SINGLE DIGITS...AND
WITH WINDS ALSO DIMINISHING...WIND CHILL VALUES HAVE RISEN OUT OF
THE DANGEROUS LEVELS THEY WERE IN EARLIER THIS MORNING.

$$

MOZ018-019-201700-
/O.EXT.KLSX.WC.Y.0004.000000T0000Z-080220T1700Z/
KNOX-LEWIS-
937 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS
MORNING. 

WIND CHILLS OF AROUND 15 BELOW ZERO WILL CONTINUE THROUGH LATE
THIS MORNING...BEFORE RISING TEMPERATURES AND DIMINISHING WINDS
WILL FORCE WIND CHILL VALUES OUT OF DANGEROUS LEVELS. 

A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY
LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN.
THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND
DRESS IN MULTIPLE LAYERS OF WARM CLOTHING...MAKING SURE THAT ALL
EXPOSED SKIN IS COVERED.

$$

MOZ072>074-084-085-099-210345-
/O.CON.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/
CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
937 AM CST WED FEB 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT AS ALL SNOW...BUT
THEN BECOME MIXED WITH OR CHANGE TO SLEET DURING THE DAY ON
THURSDAY...AND FREEZING RAIN BY LATE THURSDAY AFTERNOON THROUGH
MUCH OF FRIDAY.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND
ICE ARE POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
075-210345-
/O.CON.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
937 AM CST WED FEB 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW...
BUT THEN BECOME MIXED WITH SLEET BY AFTERNOON...AND CONTINUE
INTERMITTENTLY UNTIL FRIDAY AFTERNOON.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE
POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

TES
000 
WWUS43 KLSX 201650
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CST WED FEB 20 2008

...WINTER STORM WILL AFFECT AREA BEGINNING LATE TONIGHT AND
CONTINUE INTO FRIDAY...

.A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES
WILL MOVE SLOWLY NORTHEAST ACROSS MISSOURI AND ILLINOIS THURSDAY
AND FRIDAY. THIS SYSTEM WILL CAUSE MOIST AND RELATIVELY WARM AIR
FROM GULF OF MEXICO TO MOVE OVER THE ARCTIC COLD AIR THAT IS
ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH
OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE AREA...WITH THE
WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER TO A WINTRY MIX
OF FREEZING RAIN...SLEET AND SNOW IN GENERALLY IN AREAS SOUTH OF
INTERSTATE 70...WITH SNOW AND SLEET IN AREAS TO THE NORTH.
PRECIPITATION IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE ENTIRE
PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME...AS THE STORM
ACTUALLY CONSISTS OF TWO DIFFERENT PARTS. THERE IS ALSO STILL
SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS AND
TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW...SLEET
AND ICE APPEAR LIKELY WITHIN THE WATCH AREA.


MOZ018-019-201800-
/O.EXP.KLSX.WC.Y.0004.000000T0000Z-080220T1700Z/
KNOX-LEWIS-
1050 AM CST WED FEB 20 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. 

THE COMBINATION OF RISING TEMPERATURES THROUGH THE SINGLE DIGITS
AND DIMINISHING WINDS HAVE ENDED THE DANGEROUS WIND CHILL THREAT
FOR THIS MORNING. WIND CHILLS WILL REMAIN BETWEEN ZERO AND 10
BELOW FOR THE NEXT FEW HOURS...SO STILL TAKE PRECAUTIONS...BUT THE
DANGER OF FROSTBITE HAS LESSENED CONSIDERABLY. 

$$

MOZ072>074-084-085-099-210500-
/O.CON.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/
CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS-
INCLUDING THE CITY OF...FARMINGTON
1050 AM CST WED FEB 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT AS ALL SNOW...BUT
THEN BECOME MIXED WITH OR CHANGE TO SLEET DURING THE DAY ON
THURSDAY...AND FREEZING RAIN BY LATE THURSDAY AFTERNOON THROUGH
MUCH OF FRIDAY.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND
ICE ARE POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065-
075-210500-
/O.CON.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
1050 AM CST WED FEB 20 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON. 

PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW...
 BUT THEN BECOME MIXED WITH SLEET BY AFTERNOON...AND CONTINUE
INTERMITTENTLY UNTIL FRIDAY AFTERNOON.

BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE
POSSIBLE FROM THIS WINTER STORM.

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

$$

TES

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 2:46 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 19, 2:46 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CST TUE FEB 19 2008

.DISCUSSION...
NEXT IN A SERIES OF ARCTIC COLD FRONTS WAS MOVING ACROSS THE UPPER
MIDWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. THE FRONT WILL BLAST
ACROSS THE REGION TONIGHT. BY SUNRISE WEDNESDAY, THE FRONT WILL
EXTEND FROM NORTHERN KY ACROSS THE MO BOOTHEEL INTO NORTHERN OK.
LARGE ARCTIC HIGH WILL BUILD INTO THE REGION DURING THE DAY.

SIGNIFICANT SURFACE PRESSURE RISES WILL ROLL DOWN ACROSS THE AREA IN
THE ARCTIC AIR, AND AS A RESULT EXPECT GUSTY WINDS AND SNOW SHOWERS
LATE TUESDAY NIGHT INTO WENESDAY MORNING.

HIGH PRESSURE WILL SLIDE OFF TO THE EAST ON THURSDAY. LOW PRESSURE WILL
DEVELOP/INTENSIFY OVER THE SOUTHERN PLAINS EARLY THURSDAY IN
RESPONSE TO AN APPROACHING UPPER LEVEL SHORT WAVE. SIGNIFICANT
MOISTURE RETURN IS FORECAST TO OVERRUN THIS HIGH ON THURSDAY AND
CONTINUE INTO FRIDAY.

THE HEAVIEST PRECIPITATION IS EXPECTED ACROSS THE EASTERN OZARKS
WHERE A WINTER STORM WATCH WILL BE ISSUED. THE NAM BUFKIT SOUNDING
FORECAST AT FAM BEGINS PRECIPITATION AS SNOW AROUND SUNRISE THURSDAY
AND THEN CHANGE TO SLEET BY LATE AFTERNOON AND THEN CHANGE TO
FREEZING RAIN THURSDAY EVENING.

TPS
&&

.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS TO PREVAIL MUCH OF THE TIME
AREAWIDE THRU THE VALID TAF PERIOD. MAIN ITEM OF INTEREST IS
STRONG CDFNT MOVING THRU LATE TONIGHT...AND WILL FORCE A SHARP
WIND SHIFT WITH GUSTY WINDS WHEN IT PASSES THRU. THERE STILL
REMAINS A SMALL CHANCE FOR SHSN JUST AHEAD OF THE FRONT...WITH
THE BEST CHANCES REMAINING E OF THE MS RIVER. A BRIEF STINT OF
MVFR CIGS MAY ACCOMPANY THE SHSN.

TES

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
     AFTERNOON FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-
     WASHINGTON.

     WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     AFTERNOON FOR BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
     JEFFERSON-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST.
     LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN.

     WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST WEDNESDAY FOR KNOX-
     LEWIS-MARION-SHELBY.

IL...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
     AFTERNOON FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-
     GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE
     IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

     WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST WEDNESDAY FOR ADAMS
     IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Feb 19, 3:08 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CST TUE FEB 19 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
308 PM CST TUE FEB 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE AREA LATE TONIGHT
BEHIND A STRONG COLD FRONT. GUSTY NORTHWEST WINDS UP TO 25 TO
30 MPH WILL COMBINE WITH THE COLD AIR TO PRODUCE WIND CHILL
VALUES AROUND 15 BELOW ZERO ACROSS PARTS OF NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

THERE IS A CHANCE FOR SNOW SHOWERS TONIGHT AHEAD OF A STRONG COLD
FRONT THAT WILL MOVE THROUGH...MAINLY EAST OF THE MISSISSIPPI
RIVER...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE GUSTY NORTHWEST WINDS WILL PERSIST AND COMBINE WITH THE COLD
AIR TO PRODUCE WIND CHILL VALUES AROUND 15 BELOW ZERO ACROSS
PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WEDNESDAY
MORNING.

ANOTHER SIGNIFICANT WINTER STORM WILL MOVE INTO THE REGION LATE
WEDNESDAY NIGHT AND PERSIST INTO FRIDAY. THERE IS STILL A LOT OF
UNCERTAINTY AS TO THE TIMING AND TRACK OF THE STORM. AT THIS
TIME...THE TYPE OF PRECIPITATION AS WELL AS AMOUNTS EXPECTED CAN
NOT BE PRECISELY DETERMINED. THE LATEST INDICATIONS POINT TO ACCUMULATING
SNOW FROM CENTRAL MISSOURI INTO SOUTH CENTRAL ILLINOIS AND A MIX
OF FREEZING RAIN...SLEET AND SNOW OVER SOUTHEAST MISSOURI AS WELL
AS FAR SOUTHWEST ILLINOIS.

A WINTER STORM WATCH HAS BEEN ISSUED FROM MIDNIGHT WEDNESDAY THROUGH
FRIDAY FOR A PORTION OF SOUTHEAST MISSOURI. A WINTER STORM WATCH
WILL BE IN EFFECT FROM CENTRAL ACROSS EAST CENTRAL MISSOURI AND
SOUTHWEST ILLINOIS FOR THURSDAY THROUGH FRIDAY.

MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER
THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 3:48 PM CSTWinter Storm WatchLSXBoone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more30 hr

Nearby

Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.